Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 12, 2006, 9:47 PM EDT for Clearfield County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2006, 9:47 PM EDT (01:47 UTC)
- Expired
- Apr 12, 2006, 10:45 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clearfield County, PA
The radar
The State College radar (KCCX), 49 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 130147 SVRCTP PAC033-130245- /O.NEW.KCTP.SV.W.0007.060413T0147Z-060413T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 947 PM EDT WED APR 12 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA * UNTIL 1045 PM EDT * AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF DUBOIS...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... S.B. ELLIOT SP AND HYDE AROUND 1000 PM EDT... CLEARFIELD AND WOODLAND AROUND 1005 PM EDT... OSCEOLA MILLS AROUND 1010 PM EDT... LECONTES MILLS AROUND 1015 PM EDT... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4113 7887 4086 7883 4084 7826 4120 7799 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:26 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 12, 9:26 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 926 PM EDT WED APR 12 2006 .SHORT TERM /REST OF TONIGHT THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS ENTERED THE NW AND MADE A LITTLE NOISE...BUT GOT NO SVR REPORTS YET OUT OF WARREN COUNTY. STORMS THEN WEAKENED...AND WILL CONTINUE TO LOOK FOR ANY FLARE UPS...BUT THE MAIN EVENT APPEARS TO BE OVER. FOLLOWING LATEST TRENDS AND LOCAL WRF 12KM RUN FROM 18Z...WILL TAPER POPS OFF IN THE NW FAST AND JUST MENTION LIKELY SHOWERS WITH SOME THUNDER FOR THE REST OF THE REGION THROUGH 08Z. WE SHOULD THEN REMAIN DRY UNTIL THURSDAY AFTN...WHEN SHOWERS MAY AGAIN POP...ESP ACROSS THE NORTH WITH STEEP LAPSE RATES AND S/WV MOVING ACROSS THE LOWER GREAT LAKES LATE IN THE MORNING. && .PREV DISCUSSION... /ISSUED 359 PM EDT WED APR 12 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY/... AREA OF CONVECTION ASSOCIATED WITH A SURFACE TROUGH MOVING THROUGH OHIO HAS DIMINISHED AS IT CROSSED INTO PENNSYLVANIA. HOWEVER...THE WRAPPED UPPER LOW MOVING THROUGH LOWER MICHIGAN MAY TOUCH OFF A FEW STORMS THIS EVENING OVER MY FAR NORTHWEST ZONES. OTHER THAN THAT...THE SYSTEM LOOKS UNIMPRESSIVE AS IT MOVE ACROSS THE FORECAST TONIGHT. THE LATEST NUMERICAL GUIDANCE HAS STEPPED BACK ON POPS OVERNIGHT WITH MOST ACTIVITY BEING THIS EVENING. WEAK SURFACE RIDGING WILL BUILD IN BETWEEN SYSTEMS ON THURSDAY AND CONDITIONS WILL DRY. TEMPERATURES WILL REBOUND BACK INTO THE 70S UNDER PLENTY OF SUNSHINE AS THEIR IS MINIMAL OR NO COOLER AIR BEHIND THE DEPARTING SYSTEM. LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... EXTENDED FORECAST LOOKING WETTER BUT TEMPS WILL REMAIN ON THE MILD SIDE. NEXT FRONTAL BOUNDARY ALREADY STRUNG OUT ACROSS NORTHERN PA BY FRI WILL BRING NEXT CHANCE FOR SHOWERS/TSTORMS AS PRECIP RUNS OUT AHEAD OF NEXT WAVE SLIDING EAST FROM UPPER PLAINS. AFTER WAVE MOVES THROUGH FRI NIGHT...FRONTAL BOUNDARY PUSHED JUST SOUTH OF PA...BUT WILL RETURN NORTHWARD ON SAT AS A WARM FRONT AHEAD OF YET ANOTHER LOW DEVELOPING IN NORTHERN PLAINS. DOESN/T LOOK TO BE MUCH IN THE WAY OF PRECIP WITH THE WARM FRONT...BUT CENTER OF LOW SLIDES THROUGH SUN INTO EARLY MON WITH ANOTHER GOOD CHANCE FOR PRECIP. WEATHER QUIETS AGAIN MON INTO TUE NIGHT BEFORE YET ANOTHER SYSTEM FOR WED. EACH OF THESE SYSTEMS LOOKS TO POTENTIALLY PRODUCE A COUPLE OF TENTHS OF AN INCH OF RAIN...WITH THE SYSTEM FRI BRINGING UP TO 1/2 INCH OF QPF. AVIATION... A SURFACE TROUGH MOVING INTO PENNSYLVANIA WILL SPREAD SHOWERS FROM WEST TO EAST ACROSS THE FORECAST AREA TONIGHT. THE BEST CHANCE FOR SHOWERS WILL BE ACROSS THE NORTHERN HALF OF PENNSYLVANIA. THERE MAY BE A BRIEF THUNDERSTORM BUT COVERAGE WILL BE SCATTERED ENOUGH TO LEAVE OUT OF THE TAFS. DUE TO PLENTY OF DRY AIR OVER THE STATE...CEILINGS HAVE ONLY DROPPED TO NEAR OVC050 IN AREAS OF RAINFALL SO DID NOT DROP CEILINGS BELOW MVFR AT ANY AIRPORT TONIGHT. WINDS WILL PICK UP AHEAD OF THE TROUGH WITH GUSTS TO 20KT. AS THE TROUGH PASSES OVERNIGHT...WINDS WILL SHIFT TO THE NORTHWEST WITH SIMILAR SPEEDS INTO THURSDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO
Hazardous weather outlook, Apr 12, 5:05 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 505 AM EDT WED APR 12 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-130915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 505 AM EDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 12, 7:00 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 PM EDT WED APR 12 2006 PAZ004-130000- WARREN- 700 PM EDT WED APR 12 2006 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING TOWARD WESTERN WARREN COUNTY...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR COLUMBUS AROUND 720 PM...BEAR LAKE AROUND 725 PM...SPRING CREEK...LOTTSVILLE AROUND 730 PM...SUGAR GROVE AROUND 735 PM...GRAND VALLEY AROUND 740 PM...YOUNGSVILLE AND GARLAND AROUND 745 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
Special weather statement, Apr 12, 8:29 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 829 PM EDT WED APR 12 2006 PAZ005-010-130130- ELK-MCKEAN- 829 PM EDT WED APR 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MCKEAN COUNTY AND NORTHERN ELK COUNTY THROUGH 9 PM... AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF KANE...MOVING SOUTHEAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR WILCOX AROUND 835 PM...JOHNSONBURG AROUND 840 PM AND EAST BRANCH DAM AROUND 845 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
Special weather statement, Apr 12, 9:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 942 PM EDT WED APR 12 2006 PAZ017-130230- CLEARFIELD- 942 PM EDT WED APR 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DUBOIS...MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR ROCKTON...GRAMPIAN AROUND 950 PM...LUMBER CITY AROUND 955 PM...HYDE...S.B. ELLIOT SP... CURWENSVILLE...PARKER DAM SP AROUND 1000 PM...CLEARFIELD...WOODLAND AND JEFFRIES AROUND 1005 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.